MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2025-120
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 75% stenosed, moderately calcified, moderately tortuous anterior tibial artery lesion.After crossing the target lesion with a 2.5mm x 120mm armada balloon dilatation catheter (bdc) and a command guide wire, the bdc would only partially inflate when pressurized to nominal pressure.A leak in the hub was noted.Another 3.0mmx120mm armada was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported inflation problem was confirmed.The reported hub leak could not be confirmed; however, a pinhole in the balloon was noted.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the balloon dilation catheter (bdc) only partially inflated due to a hub leak.The returned bdc was attempted to be inflated to nominal pressure.A secure connection with the hub was made; however, the balloon was unable to hold pressure due to a material rupture (pinhole) noted on the balloon.Factors that may contribute to a pinhole on the balloon include, but are not limited to, inadequate balloon integrity, interaction with challenging anatomy, manipulation against resistance, or interaction with accessory devices.Based on the return analysis, and the information provided, it is unknown what may have caused the reported material rupture (pinhole).The pinhole is likely responsible for the inflation problem.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18844994
Report Number2024168-2024-02783
Device Sequence Number12720917
Product Code DQY
UDI-Device Identifier08717648156045
UDI-Public(01)08717648156045(17)261231(10)3072541
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2025-120
Device Lot Number3072541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDEWIRE
Patient SexUnknown